Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2006, 6:17 PM CDT for Iowa County, Wisconsin. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 6, 2006, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Iowa County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:53 PM CDT | TORNADO | Arena, WI | TORNADO ALONG HIGHWAY C HEADING TOWARDS ARENA. |
| Jun 6, 7:16 PM CDT | TORNADO | Ridgeway, WI | |
| Jun 6, 7:19 PM CDT | TORNADO | 4 N Ridgeway, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 062318
SVRMKX
WIC049-070015-
/O.NEW.KMKX.SV.W.0057.060606T2317Z-060607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 715 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES NORTH OF DODGEVILLE....AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DODGEVILLE AROUND 710 PM CDT...
MINERAL POINT AROUND 715 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAINFALL WITH TORRENTIAL DOWNPOURS ARE ALSO LIKELY WITH
THIS STORM.
LAT...LON 4319 9037 4319 9026 4316 9020 4316 9010
4315 9009 4315 9006 4318 9003 4318 8989
4286 8986 4284 9037
$$
FOWLE1 follow-up statement
000
WWUS53 KMKX 062327
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 PM CDT TUE JUN 6 2006
WIC049-070015-
/O.CON.KMKX.SV.W.0057.000000T0000Z-060607T0015Z/
IOWA WI-
625 PM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR IOWA COUNTY...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES WEST OF ARENA...OR ABOUT 16 MILES SOUTHEAST OF
RICHLAND CENTER...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF ARENA BY 645 PM CDT
RIDGEWAY BY 700 PM CDT
BARNEVELD BY 710 PM CDT
7 MILES NORTH OF HOLLANDALE BY 715 PM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4319 9037 4319 9026 4316 9020 4316 9010
4315 9009 4315 9006 4318 9003 4318 8989
4286 8986 4284 9037
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT TUE JUN 6 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY AND TONIGHT. NAM ETA/WRF BOTH VERIFIED WELL WITH BAND OF MORNING SHOWERS WEAKENING AS IT PUSHED OFF TO THE EAST. FOR THIS AFTERNOON AND EVENING...MAIN PROBLEM IS ON HOW QUICK/OF IF THE STRATO CUMULUS BECOMES SCATTERED SO INSTABILITY CAN INCREASE AHEAD OF SHORTWAVE NEAR W TIP OF LAKE SUPERIOR. IN THE UPPER LEVELS...AN ADVANCING JET WILL MOVE SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY THIS EVENING. LEFT FRONT QUAD TO AFFECT MAINLY SOUTHEAST PORTION OF THE FORECAST AREA...WITH THE JET AXIS BISECTING THE FORECAST AREA LATE TONIGHT. PRECIPITABLE WATER VALUES 1.25 TO 1.5 INCHES WITH LOWER TO MID 60 DEWPOINTS. CURRENT RUC SOUNDINGS SHOW ENOUGH HEATING TO GENERATE CAPES UP TO 1500 J/KG MAINLY ACROSS SOUTH CENTRAL WI...WITH MORE OF A CAP ACROSS SOUTHEAST WISCONSIN THROUGH THE AFTERNOON. BULK RICHARDSON NUMBERS IN THE AROUND 26 AND 0-3 KM STORM RELATIVE HELICITY AROUND 150 M2/S2 ARE MARGINAL FOR SUPERCELLS. DRY MID LEVEL AIR WILL ADVECT INTO SOUTHERN WI AS SHORTWAVE MOVES TOWARD MICHIGAN. WET BULB ZERO HEIGHTS AROUND 9.5 THSD FT. EXPECT SCT STORMS TO DEVELOP ALONG OR AHEAD OF THE SURFACE TROF LATER THIS AFT AND INTO THE EVENING. WILL NOT MENTION SEVERE IN ZFP DUE TO MARGINAL WIND SHEAR WHICH WILL LIMIT THE EXTENT AND SEVERITY...BUT SOME STORMS MAY STILL BECOME SEVERE...AGAIN DEPENDING ON RECOVERY OF LOW LEVEL TEMPERATURES. DESPITE RATHER STEEP LOW LEVEL LAPSE RATES...DRY AIR...ESPECIALLY IN MID LEVELS SHOULD KEEP THE FORECAST AREA DRY WEDNESDAY. PREFER GFS WITH UPPER RIDGE WILL BUILD ACROSS THE PLAINS FOR WED/THU WITH RIDGE OF SURFACE HIGH PRESSURE IN THE VICINITY THROUGH FRIDAY. NAM SEEMS WAY TOO FAR NORTHEAST WITH DEVELOPING SURFACE LOW. A MORE ZONAL FLOW LATER IN THE WEEKEND AND EARLY NEXT WEEK. DEPENDING ON UPSTREAM OFFICES...LATEST GFS WOULD INDICATE SURFACE HIGH TO DOMINATE INTO SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jun 6, 7:45 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 AM CDT TUE JUN 6 2006 WIZ046-047-051-052-056>060-062>072-070900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-070900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 51 min |
| Jun 6, 6:29 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 61 min |
| Jun 6, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 59 min |
| Jun 6, 6:39 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.